Un nouveau résultat de pincement de la première valeur propre du laplacien et conjecture du diamètre pincé
Annales de l'Institut Fourier, Volume 43 (1993) no. 3, pp. 843-863.

We prove that a Riemannian n-manifold with Ricci curvature (n-1) and sectional curvature bounded from above, is a sphere provided the first eigenvalue of its Laplacian (resp. its diameter) is sufficiently close to n (resp. to π).

Nous montrons qu’une variété riemannienne de dimension n, à courbure de Ricci (n-1) et à courbure sectionnelle majorée, est une sphère dès que la première valeur propre de son laplacien (resp. son diamètre) est suffisamment proche de n (resp. de π).

@article{AIF_1993__43_3_843_0,
     author = {Ilias, Sa{\"\i}d},
     title = {Un nouveau r\'esultat de pincement de la premi\`ere valeur propre du laplacien et conjecture du diam\`etre pinc\'e},
     journal = {Annales de l'Institut Fourier},
     pages = {843--863},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {43},
     number = {3},
     year = {1993},
     doi = {10.5802/aif.1358},
     zbl = {0783.53024},
     mrnumber = {94m:58224},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1358/}
}
TY  - JOUR
TI  - Un nouveau résultat de pincement de la première valeur propre du laplacien et conjecture du diamètre pincé
JO  - Annales de l'Institut Fourier
PY  - 1993
DA  - 1993///
SP  - 843
EP  - 863
VL  - 43
IS  - 3
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1358/
UR  - https://zbmath.org/?q=an%3A0783.53024
UR  - https://www.ams.org/mathscinet-getitem?mr=94m:58224
UR  - https://doi.org/10.5802/aif.1358
DO  - 10.5802/aif.1358
LA  - fr
ID  - AIF_1993__43_3_843_0
ER  - 
%0 Journal Article
%T Un nouveau résultat de pincement de la première valeur propre du laplacien et conjecture du diamètre pincé
%J Annales de l'Institut Fourier
%D 1993
%P 843-863
%V 43
%N 3
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.1358
%R 10.5802/aif.1358
%G fr
%F AIF_1993__43_3_843_0
Ilias, Saïd. Un nouveau résultat de pincement de la première valeur propre du laplacien et conjecture du diamètre pincé. Annales de l'Institut Fourier, Volume 43 (1993) no. 3, pp. 843-863. doi : 10.5802/aif.1358. https://aif.centre-mersenne.org/articles/10.5802/aif.1358/

[1] M.T. Anderson, Metrics of positive Ricci curvature with large diameter, Manuscripta Math., 68 (1990), 405-415. | EuDML | MR | Zbl

[2] P. Bérard, G. Besson, S. Gallot, Sur une inégalité isopérimétrique qui généralise celle de Paul Lévy-Gromov, Invent. Math., 80 (1985), 295-308. | EuDML | MR | Zbl

[3] M. Berger, D. Ebin, Some decompositions of the space of symmetric tensors on a riemannian manifold, J. Diff. Geom., 3 (1969), 379-392. | MR | Zbl

[4] A. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 10, Springer-Verlag (1987). | Zbl

[5] I. Chavel, Eigenvalues in Riemannian geometry, Academic Press, Orlando (F1), 1984. | MR | Zbl

[6] J. Cheeger, D. Ebin, Comparison theorems in Riemannian geometry, North-Holland, Amsterdam, 1975. | MR | Zbl

[7] S.Y. Cheng, Eigenvalue comparison theorems and its geometric applications, Math. Z., 143 (1975), 289-297. | EuDML | MR | Zbl

[8] C.B. Croke, An eigenvalue pinching theorem, Invent. Math., 68 (1982), 253-256. | EuDML | MR | Zbl

[9] J.H. Eschenburg, Diameter, volume and topology for positive Ricci Curvature, J. Diff. Geom., 33 (1991), 743-747. | MR | Zbl

[10] S. Gallot, Un théorème de pincement et une estimation sur la première valeur propre du laplacien, C.R. Acad. Sci. Paris, t. 289, (1979), 441-444. | MR | Zbl

[11] S. Gallot, Variétés dont le spectre ressemble à celui de la sphère, Astérisque, 80 (1980), 33-52. | MR | Zbl

[12] S. Gallot, Isoperimetric inequalities based on integral norms of Ricci curvature, Astérisque, 157-158, Colloque P. Lévy sur les processus stochastiques, S.M.F. Editeur, (1988), 191-216. | MR | Zbl

[13] K. Grove, K. Shiohama, A generalized sphere theorem, Ann. Math., 106 (1977), 201-211. | MR | Zbl

[14] S. Ilias, Constantes explicites pour les inégalités de Sobolev sur les variétés riemanniennes compactes, Ann. Inst. Fourier, 33-2 (1983), 151-165. | Numdam | MR | Zbl

[15] S. Ilias, Quelques résultats d'isolement pur les applications harmoniques, Prépublication n° 46/92, Laboratoire de Math. et Applications, Université de Tours.

[16] P. Li, A. Treibergs, Pinching theorem for the first eigenvalue on positively curved four manifolds, Invent. Math., 66 (1982), 35-38. | MR | Zbl

[17] P. Li, J.Q. Zhong, Pinching theorem for the first eigenvalue on positively curved manifolds, Invent. Math., 65 (1981), 221-225. | MR | Zbl

[18] A. Lichnerowicz, Géométrie des groupes de transformation. Dunod, Paris, 1958. | MR | Zbl

[19] M. Obata, Certain conditions for a riemannian manifold to be isometric with a sphere, J. Math. Soc. Japan, 14 (1962), 333-340. | MR | Zbl

[20] Y. Otsu, On manifolds of positive Ricci curvature with large diameter, Math. Z., 206 (1991), 255-264. | MR | Zbl

[21] M. Pinsky, A topological version of Obata's sphere theorem, J. Diff. Geom., 14 (1979), 369-376. | MR | Zbl

[22] J.P. Sha, D.G. Yang, Examples of manifolds of positive Ricci curvature, J. Diff. Geom., 29 (1989) 95-103. | MR | Zbl

[23] J.P. Sha, D.G. Yang, Positive Ricci curvature on the connected sums of Sn × Sm, preprint (1990).

[24] R.T. Smith, Harmonic mappings of spheres, Amer. J. Math., 97 (1975), 364-385. | MR | Zbl

[25] V. Toponogov, Riemannian spaces having their curvature bounded below by a positive number, Amer. Math. Soc. Transl., 37 (1964), 291-336. | Zbl

[26] J.Y. Wu, A diameter pinching sphere theorem for positive Ricci curvature, Proc. Amer. Math. Soc., vol. 107, n° 3 (1989), 797-802. | MR | Zbl

Cited by Sources: